Idaho, 2007Wildfire in Idaho, September 1 to 30, 2007
September 1 to 30, 2007 · NWS PIH · 1 event in 1 county or zone
This fire was started by lightning on August 1st 18 miles northwest of Challis and consumed nearly 150,000 acres. Eventually this complex contained 3 separate fires in Custer and Lemhi Counties and was considered 100 percent contained by the end of September.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This fire was started by lightning on August 1st 18 miles northwest of Challis and consumed nearly 150,000 acres. Eventually this complex contained 3 separate fires in Custer and Lemhi Counties and was considered 100 percent contained by the end of September. It destroyed 4 outbuildings in August with no further damage in September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 31, 1:56 PM MST, 10 hours 4 minutes earlier.
Area forecast discussion, Aug 31, 1:56 PM MST, 10 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
256 PM MDT FRI AUG 31 2007
.DISCUSSION...
INITIAL SHORTWAVE TROUGH HAS MOVED THROUGH THE REGION. SKIES HAVE
CLEARED BEHIND THIS SHORTWAVE RESULTING IN HEAT OF THE DAY VARIETY
CUMULUS BUILD UP. RADAR INDICATES A FEW ISOLATED THUNDERSTORMS
OVER THE REGION...MAINLY AFFECTING THE CENTRAL MOUNTAINS. MEANWHILE...A
SECONDARY SHORTWAVE IS MOVING ONTO THE PACIFIC NORTHWEST COAST.
THIS SYSTEM IS EXPECTED TO MOVE NORTHEAST TONIGHT AND COULD
PRODUCE ADDITIONAL THUNDERSTORM ACTIVITY OVERNIGHT. MODELS ARE
SHOWING THAT THE BULK OF THIS ACTIVITY WILL BE CONTAINED TO THE
IDAHO PANHANDLE...PERHAPS CLIPPING THE CENTRAL MOUNTAINS.
PATTERN THROUGH THE WEEKEND WILL BE RIDGE DOMINATED WITH JUST
ENOUGH MOISTURE AVAILABLE TO MENTION ISOLATED CHANCES FOR
THUNDERSTORMS. THESE STORMS WILL MAINLY AFFECT THE EASTERN AND
SOUTHERN HIGHLANDS WHERE MOISTURE IS GREATER.
ON TUESDAY...A COLD FRONT ASSOCIATED WITH A SIGNIFICANT UPPER
TROUGH WILL ARRIVE. THIS COULD PRODUCE BETTER CHANCES FOR
THUNDERSTORMS AREAWIDE ALTHOUGH THE MODELS ARE NOT INDICATING A
TON OF MOISTURE AHEAD OF THIS SYSTEM TO WORK WITH. 700MB TEMPS ON
THE GFS FALL TO -1C ON THE 12Z RUN AS THE TROUGH MIGRATES THROUGH
THE REGION. THIS WILL BRING NOTICEABLY COOLER AIR INTO THE REGION
FOR MID TO LATE WEEK.
VALLE
&&
.AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
THROUGH TONIGHT. LOCALLY HEAVY RAIN ALONG WITH GUSTY WINDS ARE
POSSIBLE WITH SOME OF THE STRONGER STORMS. ISOLATED STRONG/SEVERE
STORMS MAY APPROACH ZONES 405 THROUGH THIS EVENING...BRINGING A
BIGGER THREAT OF STRONG WINDS AND HAIL. A DRYING TREND IS FORECAST
FOR THE HOLIDAY WEEKEND ALONG WITH SLIGHTLY WARMER WEATHER. SUNDAY
LOOKS RATHER BREEZY ACROSS PORTIONS OF THE CENTRAL MTNS AND ALONG
THE MT BORDER. RIGHT NOW IT IS BORDERLINE FOR RED FLAG CRITERIA SO
WILL NEED TO MONITOR THE NEXT 24 HOURS TO SEE IF RH VALUES STAY LOW
ENOUGH AND WINDS STAY ELEVATED. A TREND TO MORE ISOLATED AND DRY
STORMS OVER HIGHER TERRAIN IS EXPECTED AS WELL. BIG CHANGE STILL
APPEARS IN THE OFFING FOR MIDDLE OF NEXT WEEK AS LARGE TROUGH MOVES
ACROSS EASTERN IDAHO...BRINGING COOLER WEATHER AND A CHANCE OF
PRECIPITATION OVER THE HIGHER TERRAIN. KEYES
&&
.FIRE WEATHER...FIRST ROUND OF SHOWERS AND STORMS HAS MOVED EAST BUT
MORE ACTIVITY IS DEVELOPING ACROSS THE AREA. VFR EXPECTED IN MOST
AREAS WITH MVFR CONDITIONS IN AND AROUND -TSRA AREAS. LOCALLY GUSTY
WINDS AND HEAVY RAINFALL MAY ACCOMPANY STRONGER STORMS. WILL NEED TO
WATCH WINDS TONIGHT OVER THE CENTRAL MTNS AS STRONGER WIND FLOW
CROSSES THAT AREA OVERNIGHT WHICH COULD AFFECT TWEB340. SATURDAY
LOOK FOR MORE VFR WITH ISOLATED -TSRA OVER HIGHER AND ASSOCIATED MVFR
CONDITIONS. KEYES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 31, 3:00 AM MST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT FRI AUG 31 2007
IDZ017>025-031-032-011200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT FRI AUG 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A
DISTURBANCE SET TO EJECT FROM A LOW OFF THE CANADIAN COAST WILL HELP
TO INITIATE CONVECTION ACROSS NORTHEAST OREGON INTO THE IDAHO
PANHANDLE THIS EVENING. THE SOUTHERN EXTENT OF THE FRONT AND
ASSOCIATED PRECIPITATION SHIELD IS EXPECTED TO BRUSH NORTHERN CUSTER
AND LEMHI COUNTIES. MODEL INDICATIONS OF 0.10 TO 0.25 INCHES OF
PRECIPITATION ARE POSSIBLE. THE LATTER COULD POTENTIALLY CAUSE
PROBLEMS WITH FLASH FLOODING ON RECENT OR ONGOING FIRES IN THE
CENTRAL MOUNTAINS. WILL CONTINUE TO MONITOR DEVELOPING SITUATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN
UNSEASONABLY COLD LOW PRESSURE SYSTEM IS ADVERTISED TO SETTLE INTO
THE REGION TUESDAY OR WEDNESDAY FOR A TURN TOWARD MORE FALL LIKE
CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Lost River / Pahsimeroi
- When
- September 1, 12:00 AM MST to September 30, 10:00 AM MST
- Where
- Lost River / Pahsimeroi forecast zone
- Reported by
- Park/Forest Service
This fire was started by lightning on August 1st 18 miles northwest of Challis and consumed nearly 150,000 acres. Eventually this complex contained 3 separate fires in Custer and Lemhi Counties and was considered 100 percent contained by the end of September. It destroyed 4 outbuildings in August with no further damage in September.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Flood and Lightning Strikes in Florida, September 1, 2007$202,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61282.